Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
firefly_gal

firefly's 2nd accutane treatment

I had a horrible breakout in 2006 and i went through accutane 10mg/day for 4 months. it cleared up totally!

however, this 2009 my skin started to show some pimples, and in each month it's getting more acne showing up. i used antibiotics and it helped, but didn't cure. so i used topical differin .1 but did nothing. so i tried retin-a as it's said that it's a good remedy for acne. AND HOW I REGRET I USED IT! i started retin-a with mild to moderate and in a few days i ended up in severe acne and made me go through another accutane.

i'll keep posting and include my pictures before and after.

i'll start accutane 10mg tomorrow 3 June 2009. (my friend's wedding day and i had to say that i'm sick so i didn't have to show up in front of my friends with this face).

and oh, i'm getting married this December and how i prayyyyyy this will totally cure me.....

wish me luck!

Share this post


Link to post
Share on other sites

Hey good luck with the course, again! Dont worry you will be clear for your wedding and Congrats!!!

Share this post


Link to post
Share on other sites
cece3679, thanks! actually i'm so worried about my wedding, it's few months to go! this timing of acne appearance is so bad. as this month i have to start prepare things for the wedding and i have to meet people and even worse, i have to do my wedding gown fitting with horrible acne! yuck...

Share this post


Link to post
Share on other sites

I think I want to start a club of people who have had their faces messed up by Retin-a, lol.

Anyway, you are a total cutie in your picture, and December is a looong way off. You're gonna be a beautiful bride!

I'm sorry you missed your friend's wedding though. I'm not really a good one to talk since I've been avoiding my friends for months, but it sucks that you felt you had to miss that occasion. I'll keep my fingers crossed for both of us!

Share this post


Link to post
Share on other sites

thanks nikkia and hey i'll be the first to join your club :D

were you messed up by retin-a too? really i still regret and hate i tried it! i shouldn't have been this worse if hadn't taken retin-a. :(

so this is my first day with accutane 10mg/day.. i took it after every lunch. no side effects yet (maybe b/c of the low dose), and i suppose no IB since i'm still having my breakout by retin-a. well, hopefully.

Share this post


Link to post
Share on other sites
thanks nikkia and hey i'll be the first to join your club :D

were you messed up by retin-a too? really i still regret and hate i tried it! i shouldn't have been this worse if hadn't taken retin-a. :(

so this is my first day with accutane 10mg/day.. i took it after every lunch. no side effects yet (maybe b/c of the low dose), and i suppose no IB since i'm still having my breakout by retin-a. well, hopefully.

TOTALLY messed up by Retin-a. I had been using minocycline and topical erythromycin for about 18 months with great results (seriously, not a mark on my skin anywhere). But like all antibiotics the effectiveness was wearing off and so I saw my GP. He referred me to a dermatologist and gave me Retin-a to use "in the meantime."

Within a week my face had freakin' exploded. Not only the zits, but the PAIN. My face hurt so bad on Retin-a. I had read on this site that this was just an IB and I had to let my skin purge, but after 5 weeks I was in absolute hell. Threw the stuff out, saw the dermatologist, and he put me on Bactrim and Prednisone to sort of calm my skin down. Now I am hoping Accutane will finally cure me so I don't have to worry about taking antibiotics the rest of my life.

Anyway, there is my long retin-a rant. I told my new derm point-blank, I will never, ever use that stuff again. Some people say they like it after Accutane, but eff that. My derm will just have to come up with something different for me to maintain my skin post-tane. :hand:

Share this post


Link to post
Share on other sites

yup i'm also thinking to figure out what will be my post-tane maintenance and absolutely not another antibiotic b/c it works only for a certain length of time. it did to me. actually i'm thinking to try retin-a 1 hour at night every 3rd day, post-tane.. b/c antibiotic sucked up this last time.

DAY 2

no changes.. whiteheads are dryer than yesterday.

Share this post


Link to post
Share on other sites

DAY 4

i'm sad... seems like nothin's workin.. :((

n worse, my mom keeps telling that my acne is gettin worse and why i trusted my derm so much. my mom is nOT HELPING AT ALL!!!

Share this post


Link to post
Share on other sites

Hi firefly_gal!

Im confident accutane will clear you up again like it did before! just try to believe it(;

so I came across your blog by acc and I wonder if you know why your acne came back? did you have your hormones checked?

whats your tane dosage now? 10mg again? (Im on a low dose as well for moderate acne which used to be really severe ere bc)

GOOD LUCK!

Share this post


Link to post
Share on other sites

hi annasui.

thanks for your confident, i'm so relieved to hear :)

so after my 1st course of accutane finished, i only maintain with azelaic acid and antibiotics, and after 1,5 almost 2 years my face was clear. but then suddenly, even i didn't change into new creams or anything, few pimples, 2-3 appeared and persistent. and when 1 is gone, 2 new acne come, and so on and so on... and in 8 months (i didn't know i may need another course of accutane), and it multiplies till i give up this azelaic and antibiotic, i even use steroid which can hold my acnes but it never cured them. they're just being hold down temporarily which i didn't realize. then, i switched the azelaic into retin-a and the nightmare began...

yes i'm on 10mg again.. i'm planning to conceive next year so i don't feel like getting 20mg or higher...

ah and it;s not my hormones, i've been using dianette BCP and it didn't work AT ALL...

Share this post


Link to post
Share on other sites

Hey you! It looks like Retin-a really irritated your skin, but I stand by my earlier assessment that you are a cutie!

I hope you have a good week. Don't get too down on yourself, you know?

Share this post


Link to post
Share on other sites

its a good thing its not the hormones because then accutane wouldnt work for good/that well as it doesnt face the hormonal imbalance! this makes me even more confident about it!!!! (;

did you take oral antibiotics to maintain? did you take them longterm?

Share this post


Link to post
Share on other sites

nikki thanks for the kind words :) yeah i'm trying not to be sooo stressful about this and stay cool. as i work in a school, you know i have to meet many parents daily and i hate it when they stare at my acne after i put on retin-a... they didn't say anything, it's just the STARE...

annasui, i was on doxycycline for quite a long term and it also didn't help much.. both topical and oral anti-bio only hold down my acne, not curing it..

DAY 7:

since yesterday, started to apply Wynne's advice, putting on ice cube on the face.. twice daily.. and it seems my redness diminish a bit.

Share this post


Link to post
Share on other sites

hi hun i just wanted to say i can so relate to you i had to lie and say i was ill so i didnt have to go to my friends wedding with loads of spots and i missed my sisters 30th because of it :rolleyes:

im also on my 2nd round of tane and had clear gorgeous skin for nearly a year and then they came back.

good luck with your course you will def be clear by your wedding xx

Share this post


Link to post
Share on other sites

pinkunicorns, yeah it sucks b/c i really wanted to attend her wedding.. well i had no other choice.. good luck to you too, hopefull our 2nd tane is for good,,, :)

was wondering, when is the best time to put on the ice cube? right before washing? or after washing and before putting on topical??

Share this post


Link to post
Share on other sites

DAY 9

one said that my skin has SLIGHTLY improved compared to 1 week ago..

today, starting 2g Blackmores anti-inflammatory FISH OIL.

tomorrow, starting prednisone..

--------- 19 days to go : pre-wedding photo--------------

Share this post


Link to post
Share on other sites

Hey Girl, stop worrying it will get better in no time. Do you think because you were on a low dose it came back? I am seeing that people on low doses acne come back??? Pinkunicorn, what dosage were and are you on now?

You are beautiful and you are going to make a beautiful bride!!

Share this post


Link to post
Share on other sites

cece,yeah i still don't know why it came back. but here where i live, it's the most usual to put tane on 10mg, they don't sell it at 40mg or higher here... and i don't know if people with low does will surely get the acne come back or not... but maybe low doses do need a second course, too bad i didn't realize earlier that i might need tane... and thank you for your kind words :) you're on fish oil 2grams daily too??

anyway

DAY 10

Thanks God, i really do thank Him. mine is like getting better. it seems like the 'getting worse' part is starting to put and END. hope i don't jinx myself.

Today: starting Predinsone.

day 1: 3x

day 2: 2x

day 3: 2x

day 4: 2x

day 5: 1x

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×